Alert archive / Illinois / Wind Advisories in 2019

Wind Advisory 11, NWS Lincoln, IL

November 26, 20198 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Nov 26, 2019, 11:18 AM CST for 8 counties in Illinois. It took effect at Nov 27, 2019, 3:00 AM CST. It was in force for 40 min.

The area

The counties it named.

The facts

Issued
Nov 26, 2019, 11:18 AM CST (17:18 UTC)
In effect from
Nov 27, 2019, 3:00 AM CST
Expired
Nov 27, 2019, 3:40 AM CST
In force
40 min
Issued by
NWS Lincoln, IL

Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

500 
WWUS73 KILX 261718
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1118 AM CST Tue Nov 26 2019

ILZ027>031-036>038-040>057-061-270300-
/O.UPG.KILX.HW.A.0003.191127T0900Z-191128T0000Z/
/O.NEW.KILX.HW.W.0003.191127T0900Z-191128T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
and Shelbyville
1118 AM CST Tue Nov 26 2019

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, east central and west central 
  Illinois.

* WHEN...From 3 AM to 6 PM CST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...High winds will spread into western
  Illinois between 3 and 6 AM. Areas east of I-55 will see the
  higher winds develop after 6 AM. Peak wind gusts near 60 MPH are
  expected between 7 AM and 1 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ILZ062-063-066>068-071>073-270300-
/O.UPG.KILX.HW.A.0003.191127T0900Z-191128T0000Z/
/O.NEW.KILX.WI.Y.0011.191127T0900Z-191128T0000Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
1118 AM CST Tue Nov 26 2019

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Cumberland, Clark, Effingham, Jasper, Crawford, Clay, 
  Richland and Lawrence Counties.

* WHEN...From 3 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
429 
WWUS73 KILX 270243
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
843 PM CST Tue Nov 26 2019

ILZ027>031-036>038-040>057-061-271100-
/O.CON.KILX.HW.W.0003.191127T0900Z-191128T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
and Shelbyville
843 PM CST Tue Nov 26 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, east central and west central 
  Illinois.

* WHEN...From 3 AM to 6 PM CST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...High winds will spread into western 
  Illinois between 3 and 6 AM. Areas east of I-55 will see the 
  higher winds develop after 6 AM. Peak wind gusts near 60 MPH 
  are expected between 7 AM and 1 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ILZ062-063-066>068-071>073-271100-
/O.CON.KILX.WI.Y.0011.191127T0900Z-191128T0000Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
843 PM CST Tue Nov 26 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Cumberland, Clark, Effingham, Jasper, Crawford, Clay, 
  Richland and Lawrence Counties.

* WHEN...From 3 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Miller
982 
WWUS73 KILX 270940
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
340 AM CST Wed Nov 27 2019

ILZ062-063-066>068-071>073-271800-
/O.UPG.KILX.WI.Y.0011.000000T0000Z-191128T0000Z/
/O.EXA.KILX.HW.W.0003.000000T0000Z-191128T0000Z/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
340 AM CST Wed Nov 27 2019

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 30 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Cumberland, Clark, Effingham, Jasper, Crawford, Clay, 
  Richland and Lawrence Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be dangerous,
  especially for high profile vehicles.

* ADDITIONAL DETAILS...High winds will spread into eastern
  Illinois by 7 AM. Peak wind gusts near 60 MPH are expected 
  between 7 AM and 1 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ILZ027>031-036>038-040>057-061-271800-
/O.CON.KILX.HW.W.0003.000000T0000Z-191128T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
and Shelbyville
340 AM CST Wed Nov 27 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, east central and west central 
  Illinois.

* WHEN...until 6 PM CST today.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be dangerous,
  especially for high profile vehicles.

* ADDITIONAL DETAILS...High winds will spread into eastern
  Illinois by 7 AM. Peak wind gusts near 60 MPH are expected 
  between 7 AM and 1 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Nov 26, 10:40 AM CST, 38 minutes earlier.

Area forecast discussion, Nov 26, 10:40 AM CST, 38 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1040 AM CST Tue Nov 26 2019

.SYNOPSIS...
Issued at 342 AM CST Tue Nov 26 2019

Rainy weather will be on tap later today...with a few strong to
severe thunderstorms possible this evening. Once the rain departs,
very strong westerly winds will develop late tonight into
Wednesday.

&&

.UPDATE...
Issued at 1040 AM CST Tue Nov 26 2019

Showers are beginning to increase northeast of St. Louis and
towards Springfield, in response to isentropic lift and moisture
advection ahead of the incoming system. Expect this trend to
continue this afternoon with scattered showers developing north
over most of the area. Despite thickening cloud cover and precip,
low level warm advection should push most areas into the low to
mid 50s later this afternoon.

Ingredients still appear favorable for a broken line of strong to
severe storms late this evening. More details on this in the
afternoon AFD.

Following the strong cold frontal passage late tonight, strong
west to southwest winds will develop. Still working out the
details but will be going with a High Wind Warning for a large
chunk of the CWA late tonight through Wed. afternoon where
isolated 50 kt gusts look likely. Plan to have updated headlines
out before noon.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 342 AM CST Tue Nov 26 2019

Low pressure currently organizing over Colorado will deepen as it
tracks northeastward over the next 24 hours...reaching southern
Wisconsin by 12z Wed. As southerly flow strengthens in advance of
this system, showers will develop across the area as the day
progresses. Latest CAMs have all delayed the onset of the precip,
which seems reasonable based on current regional radar mosaic
showing dry conditions. As the atmosphere gradually moistens,
scattered showers will develop across the southern half of the
KILX CWA by mid-morning, then will spread northward to the I-74
corridor by midday. It appears showers will become most numerous
in a swath from the Ozarks northeastward along/south of I-70 late
this afternoon/evening...while precip will be more scattered in
nature further north across the remainder of the area. NAM MUCAPE
values increase to 400-800J/kg after 18z with this initial push of
WAA showers, so have included slight chance for thunder across the
board this afternoon.

As the low tracks into northern Missouri this evening, a broken
line of convection will develop along the trailing cold front.
Given modest MUCAPE values of 400-800J/kg and tremendous 0-6km
shear in excess of 80kt, think a few thunderstorms will develop
within this line. Main severe weather threat will be strong wind
gusts...as any shower/storm will have the capability of pulling
high momentum air to the surface. Timing of the line remains
somewhat in question: however, model consensus suggests storms
will arrive across the far SW CWA around 10pm...then will quickly
exit into northeast Illinois/Indiana by 2am. Once the convection
departs, very strong westerly winds will develop as the cold front
passes. Given tightening pressure gradient and strengthening low-
level jet just off the surface, winds will likely gust in excess
of 50mph late tonight into Wednesday. Will maintain the High Wind
Watch at this time...but it will likely be upgraded to a Warning
across at least the northern two-thirds of the CWA later today.

.LONG TERM...(Wednesday through Monday)
ISSUED AT 342 AM CST Tue Nov 26 2019

The winds will diminish Wednesday evening, followed by a calm and
mostly dry Thanksgiving. Models continue to indicate another
surge of WAA precip trying to work its way northward on the back
side of departing high pressure. However, this will be coming into
a dry airmass and will likely diminish as it tries to arrive.
Have therefore only carried low chance PoPs along/southwest of a
Macomb to Effingham line Thursday afternoon. Much better rain
chances will arrive Friday afternoon through Saturday as a
powerful storm system ejects out of the Rockies into the Northern
Plains this weekend. Rainfall with this particular system will be
significant across central Illinois...ranging from 1.25 to as much
as 2 inches south of the I-70 corridor. Once this system slowly
passes to the north, a much colder airmass will arrive for early
next week...as highs drop back into the 30s by Monday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 549 AM CST Tue Nov 26 2019

Low clouds are currently poised upstream across the Ozarks into
southern Illinois:however, their arrival at the central Illinois
terminals has been delayed by a couple of hours. Based on forecast
soundings, it appears ceilings will lower to MVFR at KSPI by
16z...then further northeast to KCMI by around 20z. A period of
IFR ceilings will occur this evening as a cold front approaches
from the west and triggers a broken line of convection. Timing and
areal coverage of storms is still somewhat in question, so have
only included VCTS at this time. Winds will initially be E/NE at
less than 10kt this morning, then will veer to SE and increase to
10-15kt this afternoon. As low pressure deepens over northern
Missouri/Iowa, winds will veer to SW and increase markedly later
this evening into the overnight hours. Gusts will exceed 30kt at
all sites after midnight, and will likely reach 40kt or higher at
KSPI toward 12z Wed.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late tonight through Wednesday afternoon
for ILZ027>031-036>038-040>057-061>063-066>068-071>073.

&&

UPDATE...25
SYNOPSIS...Barnes
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Barnes
Hazardous weather outlook, Nov 26, 6:14 AM CST, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
614 AM CST Tue Nov 26 2019

ILZ027-029-036-037-040>042-047>052-271200-
Cass-Christian-Fulton-Knox-Logan-Mason-Menard-Morgan-Peoria-
Sangamon-Schuyler-Scott-Tazewell-
614 AM CST Tue Nov 26 2019

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Showers and storms will move into the area later tonight as a
weather system tracks across eastern Iowa. There is a slight risk
that some of the storms could become severe, with damaging winds
and tornadoes the primary severe weather risk. Hail and lightning
will also be a threat.

Very windy conditions will develop tonight with southwest winds
gusting from 40 to 50 mph, especially after midnight. This could
result in hazardous driving conditions, particularly on north to
south roadways.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Very windy conditions will will continue through Wednesday, with
southwest to west winds gusting from 45 to near 60 mph. This
could result in hazardous driving conditions for holiday travelers
Wednesday, particularly on north to south roadways.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required tonight after 8 pm.

ILZ028-030-031-038-043>046-053>057-061-271200-
Champaign-Coles-De Witt-Douglas-Edgar-Macon-Marshall-McLean-
Moultrie-Piatt-Shelby-Stark-Vermilion-Woodford-
614 AM CST Tue Nov 26 2019

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Showers and storms will move into the area later tonight as a
weather system tracks across eastern Iowa. There is a marginal
risk that some of the storms could become severe, with damaging
winds and isolated tornadoes the primary severe weather risk.
Lightning will also be a threat.

Very windy conditions will develop tonight with southwest winds
gusting from 40 to 50 mph, especially after midnight. This could
result in hazardous driving conditions, particularly on north to
south roadways.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Very windy conditions will will continue through Wednesday, with
southwest to west winds gusting from 45 to near 60 mph. This
could result in hazardous driving conditions for holiday travelers
Wednesday, particularly on north to south roadways.

.SPOTTER INFORMATION STATEMENT...

Spotter activation might be required tonight after 10 pm.

ILZ062-063-066>068-071>073-271200-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
614 AM CST Tue Nov 26 2019

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TODAY AND TONIGHT...

Showers and storms will move into the area later tonight as a
weather system tracks across eastern Iowa. There is a marginal
risk that some of the storms could become severe, with damaging
winds and isolated tornadoes the primary severe weather risk.
Lightning will also be a threat.

Very windy conditions will develop tonight with southwest winds
gusting from 35 to 45 mph, especially after midnight. This could
result in hazardous driving conditions, particularly on north to
south roadways.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Very windy conditions will will continue through Wednesday, with
southwest to west winds gusting from 40 to 50 mph. This could
result in hazardous driving conditions for holiday travelers
Wednesday, particularly on north to south roadways.

.SPOTTER INFORMATION STATEMENT...

Spotter activation might be required tonight after 10 pm.

Auten

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 11:18 AM CSTHigh Wind WarningILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more31 hr

Nearby

Wind Advisories in Illinois, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.